Alert archive / South Dakota / Red Flag Warnings in 2016
Red Flag Warning 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Jul 10, 2016, 4:55 AM CDT. It took effect at Jul 10, 2016, 3:00 PM CDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2016, 4:55 AM CDT (09:55 UTC)
- In effect from
- Jul 10, 2016, 3:00 PM CDT
- Expired
- Jul 10, 2016, 2:58 PM CDT
- In force
- Issued by
- NWS Aberdeen, SD
The text
As transmitted.
135 WWUS83 KABR 100955 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 455 AM CDT SUN JUL 10 2016 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON... .VERY HOT TEMPERATURES OVER 100 DEGREES COMBINED WITH LOW HUMIDITY AND GUSTY WINDS WILL BRING CRITICAL FIRE WEATHER CONDITIONS TO WESTERN AND PORTIONS OF CENTRAL SOUTH DAKOTA. SDZ267-268-101800- /O.NEW.KABR.FW.W.0008.160710T2000Z-160711T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE- 455 AM CDT SUN JUL 10 2016 /355 AM MDT SUN JUL 10 2016/ ...RED FLAG WARNING IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 3 PM CDT /2 PM MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 267 LOWER BAD RIVER AND FIRE WEATHER ZONE 268 UPPER CHEYENNE. * WINDS...SOUTH 15 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...15 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL SPREAD RAPIDLY AND MAY SHOW ERRATIC BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ TMT
1 follow-up statement
488 WWUS83 KABR 101958 RFWABR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 258 PM CDT SUN JUL 10 2016 SDZ267-268-102100- /O.CAN.KABR.FW.W.0008.160710T2000Z-160711T0100Z/ LOWER BAD RIVER-UPPER CHEYENNE- 258 PM CDT SUN JUL 10 2016 /158 PM MDT SUN JUL 10 2016/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 267 AND 268... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. CLOUD COVER FROM EARLY MORNING SHOWERS AND THUNDERSTORMS HAS KEPT TEMPERATURES FROM RISING AS FAST AS ORIGINALLY ANTICIPATED...AND HUMIDITY LEVELS FROM FALLING INTO THE TEENS. AS A RESULT...THE RED FLAG WARNING HAS BEEN CANCELLED. TEMPERATURES TODAY WILL STILL TOP OUT IN THE UPPER 80S TO MID 90S, WITH HUMIDITY VALUES FALLING INTO THE 25 TO 35 PERCENT RANGE FAR WEST. $$ KF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Jul 10, 12:37 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 12:37 AM CDT, 4 hours 18 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1237 AM CDT SUN JUL 10 2016
.UPDATE...
Issued at 1234 AM CDT SUN JUL 10 2016
Aviation discussion updated below for 06Z TAFs.
UPDATE Issued at 629 PM CDT SAT JUL 9 2016
No major changes planned for the current forecast. Storms have
developed across western South Dakota this evening and are
progressing eastward. Storms may be strong to severe as they move
into north central South Dakota by 3z. Main threats will be gusty
winds and large hail.
&&
.SHORT TERM...(This Evening through Monday Night)
Issued at 333 PM CDT SAT JUL 9 2016
Remain stuck between exiting high pressure across WI and nearing low
pressure over MT/WY and the far western Dakotas. Downslope winds
possible tonight and again tomorrow night off the Sisseton Hills.
Could be a quick drop in temps early, before increasing late tonight
as the 40KT 900MB jet develops. Doesn't look much different for
Sunday night-Monday morning as a 50KT 900MB jet Sunday develops.
Made some minor adjustments to the the sfc temps after 08Z tonight,
but more may be needed.
Elevated morning convection will be possible Sunday, but it looks
like 16-17C 700MB air will keep us pretty capped during the
afternoon hours once again. Fcst models are coming in more
consistent with the idea of the current convection off the Black
Hills increasing in coverage over central SD 00-02Z Sunday, and
sliding across the ND/SD border into the central portions of our
forecast area by 06Z, before exiting into the eastern Dakotas and
west central MN. This area will be associated with the waa and the
nocturnal jet. Hail will be the primary threat with these elevated
storms Sunday morning as we remain in the SPC slight risk area.
Sunday night could be downright hot, with lows in the mid 70s across
all by the west river. This will be as southerly winds remain 15-
20kts. As we Move into Monday afternoon, another chance of
convection will develop over mainly eastern SD and west central MN.
Kept it to after 18Z as the sfc low shifts across the western half
of the state.
.LONG TERM...(Tuesday through Saturday)
Issued at 333 PM CDT SAT JUL 9 2016
Good agreement exists between GFS/ECMWF deterministic guidance
through the long term period. The upper flow will be mainly zonal -
west/northwesterly - with only one real discernible wave. Thus, the
extended appears mainly dry with just a low chance for precipitation
late Thursday into Friday, which is mainly due to brief window of
warm advection followed by the passage of a weak cold front. The
moisture return during that timeframe is fairly minimal with 850mb
dewpoints only getting to around +12C, so dewpoints may struggle to
exceed 60F. At least the cap will not be that strong, with 700mb
temperatures of +6 to +9C.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1234 AM CDT SUN JUL 10 2016
TSRA will be moving through KABR at TAF issuance with line of
storms advancing towards KATY in the next couple hours. Conditions
may drop to MVFR within any stronger TSRA that move right over the
TAF site. Otherwise...expect VFR conditions to prevail during the
overnight hours and through the day on Sunday. Gusty southerly
winds will be developing during the day Sunday.
&&
.ABR Watches/Warnings/Advisories...
SD...Heat Advisory from 1 PM CDT /noon MDT/ this afternoon to 7 PM CDT
/6 PM MDT/ this evening for SDZ003>007-009>011-015>020-022-023-
033>037-045-048-051.
MN...NONE.
&&
UPDATE...TMT/Wise
SHORT TERM...KF
LONG TERM...Connelly
AVIATION...TMTHazardous weather outlook, Jul 9, 3:42 PM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 342 PM CDT SAT JUL 9 2016 SDZ003>007-009>011-015>020-022-023-033>037-045-048-051-101200- CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY- SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 342 PM CDT SAT JUL 9 2016 /242 PM MDT SAT JUL 9 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY OVER NORTHERN PORTIONS OF SOUTH DAKOTA. A FEW STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. HEAT INDICES WILL REMAIN AROUND 100 DEGREES LATE THIS AFTERNOON OVER CENTRAL SOUTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL RISE TO 100 TO 105 DEGREES ON SUNDAY. IF SPENDING TIME OUTDOORS...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. SEE THE LATEST FORECAST AND WEATHER MESSAGE FOR FURTHER DETAILS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MONDAY OVER EASTERN SOUTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MNZ039-046-SDZ008-021-101200- TRAVERSE-BIG STONE-ROBERTS-GRANT- 342 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW STORMS MAY BE STRONG TO SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT INDICES WILL RISE TO 95 TO 100 DEGREES ON SUNDAY. IF SPENDING TIME OUTDOORS...WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. THERE IS A CHANCE OF THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 10, 1:04 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
104 AM CDT SUN JUL 10 2016
SDZ018-037-100700-
SPINK SD-HAND SD-
104 AM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SPINK AND EAST CENTRAL
HAND COUNTIES UNTIL 200 AM CDT...
AT 103 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VAYLAND...OR 9 MILES NORTHEAST OF MILLER...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TULARE...ST. LAWRENCE...BURDETTE...SPOTTSWOOD...VAYLAND...HILLSIDE COLONY
AND SPINK COLONY.
LAT...LON 4445 9895 4469 9901 4481 9801 4463 9801
4464 9870 4444 9870
TIME...MOT...LOC 0603Z 271DEG 39KT 4457 9880
WISELocal storm report, Jul 10, 1:44 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
144 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM TSTM WND GST 2 ENE SISSETON 45.67N 97.00W
07/10/2016 M83 MPH ROBERTS SD ASOS
&&
EVENT NUMBER ABR1600274
TMTLocal storm report, Jul 10, 2:02 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
202 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST 4 NNW VICTOR 45.92N 96.86W
07/10/2016 M62 MPH ROBERTS SD MESONET
&&
EVENT NUMBER ABR1600275
TMTSpecial weather statement, Jul 10, 2:14 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ABERDEEN SD 214 AM CDT SUN JUL 10 2016 MNZ039-046-SDZ007-008-011-019>021-100745- TRAVERSE MN-BIG STONE MN-GRANT SD-CODINGTON SD-CLARK SD-MARSHALL SD- ROBERTS SD-DAY SD- 214 AM CDT SUN JUL 10 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TRAVERSE... NORTHWESTERN BIG STONE...SOUTHEASTERN MARSHALL...WESTERN GRANT... NORTHEASTERN CLARK...SOUTHWESTERN ROBERTS...NORTHERN CODINGTON AND EASTERN DAY COUNTIES UNTIL 245 AM CDT... AT 214 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RUDEBUSCH CORNER...OR 19 MILES EAST OF WEBSTER...MOVING EAST AT 45 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SISSETON...BROWNS VALLEY...WAUBAY...WILMOT...SUMMIT...BEARDSLEY...SOUTH SHORE...PEEVER...CORONA...STOCKHOLM...STRANDBURG...TWIN BROOKS...ORTLEY... TROY...MARVIN...ENEMY SWIM LAKE...ENEMY SWIM HOUSING...CAMPBELL SLOUGH... YANKEETOWN AND FINLEY HEIGHTS HOUSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR WEST CENTRAL MINNESOTA...AND NORTHEASTERN SOUTH DAKOTA. LAT...LON 4514 9753 4570 9724 4556 9666 4498 9677 TIME...MOT...LOC 0714Z 268DEG 38KT 4538 9713 PARKIN
Special weather statement, Jul 10, 2:37 AM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
237 AM CDT SUN JUL 10 2016
MNZ046-SDZ019>023-100815-
BIG STONE MN-GRANT SD-CODINGTON SD-HAMLIN SD-CLARK SD-DEUEL SD-
237 AM CDT SUN JUL 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BIG STONE...
DEUEL...EASTERN GRANT...SOUTHEASTERN CLARK...SOUTHEASTERN CODINGTON
AND HAMLIN COUNTIES UNTIL 315 AM CDT...
AT 236 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM LA BOLT TO 9 MILES SOUTH OF WILLOW LAKE.
MOVEMENT WAS SOUTHEAST AT 65 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATERTOWN...MILBANK...ORTONVILLE...CLEAR LAKE...ESTELLINE...BIG STONE
CITY...CASTLEWOOD...LAKE NORDEN...BRYANT...HAYTI...RAUVILLE...WILLOW LAKE...
GARY...TORONTO...WAVERLY...KRANZBURG...GOODWIN...ASTORIA...REVILLO AND
STOCKHOLM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
WEST CENTRAL MINNESOTA...AND NORTHEASTERN SOUTH DAKOTA.
LAT...LON 4454 9786 4462 9785 4532 9647 4527 9643
4454 9646
TIME...MOT...LOC 0736Z 322DEG 55KT 4503 9671 4449 9769
PARKINLocal storm report, Jul 10, 3:11 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
311 AM CDT SUN JUL 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST 4 NNW VICTOR 45.92N 96.86W
07/10/2016 M72 MPH ROBERTS SD MESONET
&&
EVENT NUMBER ABR1600276
TMTThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:45 PM CDT | Special Weather Statement | ABR | Corson | 60 min |
| Jul 9, 7:54 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 28 min |
| Jul 9, 8:47 PM CDT | Special Weather Statement | ABR | Corson, Dewey | 43 min |
| Jul 9, 9:15 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Dewey, Potter, Walworth | 60 min |
| Jul 9, 10:03 PM CDT | Special Weather Statement | ABR | Stanley | 42 min |
| Jul 9, 10:16 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Edmunds, McPherson, Walworth | 59 min |
| Jul 9, 10:18 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Hughes, Potter, Stanley, Sully | 42 min |
| Jul 9, 11:02 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Faulk, Hand, Hughes, Hyde, Potter and 2 more | 58 min |
| Jul 9, 11:10 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds, McPherson | 50 min |
| Jul 9, 11:56 PM CDT | Special Weather Statement | ABR | Brown | 64 min |
| Jul 10, 12:03 AM CDT | Severe Thunderstorm Warning | ABR | Hand, Hughes, Hyde, Sully | 22 min |
| Jul 10, 12:51 AM CDT | Special Weather Statement | ABR | Spink | 39 min |
| Jul 10, 1:04 AM CDT | Special Weather Statement | ABR | Beadle | 56 min |
| Jul 10, 1:24 AM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 51 min |
| Jul 10, 1:58 AM CDT | Severe Thunderstorm Warning | ABR | Grant, Roberts | 32 min |
| Jul 10, 2:14 AM CDT | Special Weather Statement | ABR | Grant, Roberts | 31 min |
| Jul 10, 2:37 AM CDT | Special Weather Statement | ABR | Deuel, Hamlin | 38 min |
| Jul 10, 4:40 AM CDT | Severe Thunderstorm Warning | ABR | Clark, Day, Spink | 15 min |
Nearby
Red Flag Warnings in South Dakota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.